Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 36, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at May 18, 2011, 3:16 AM EDT for 7 counties in Florida. It took effect at May 18, 2011, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2011, 3:16 AM EDT (07:16 UTC)
- In effect from
- May 18, 2011, 1:00 PM EDT
- Expired
- May 18, 2011, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1958 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
816 WWUS82 KJAX 180716 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 316 AM EDT WED MAY 18 2011 FLZ020>025-030>033-035>038-040-182300- /O.UPG.KJAX.FW.A.0033.110518T1700Z-110518T2300Z/ /O.NEW.KJAX.FW.W.0036.110518T1700Z-110518T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- 316 AM EDT WED MAY 18 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR LOW RH AND HIGH DISPERSION... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. MINIMUM RELATIVE HUMIDITIES OF 25 TO 30 PERCENT ARE EXPECTED THIS AFTERNOON...WITH DISPERSIONS EXPECTED TO TOP OUT IN THE UPPER 80S IN MANY PLACES. THE ERC WILL NEAR 35. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JDS
2 follow-up statements
924 WWUS82 KJAX 181908 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 308 PM EDT WED MAY 18 2011 FLZ020>022-030-031-035-036-040-182300- /O.NEW.KJAX.FW.A.0034.110519T1500Z-110519T2300Z/ /O.CON.KJAX.FW.W.0036.000000T0000Z-110518T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-UNION-BRADFORD-GILCHRIST-ALACHUA- MARION- 308 PM EDT WED MAY 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM THIS EVENING DUE TO LOW RH AND HIGH DISPERSION... ...FIRE WEATHER WATCH IN EFFECT FROM LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING DUE TO LOW RH AND MARGINALLY HIGH ERC VALUES... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM THIS EVENING. FOR THE REST OF TODAY...MINIMUM RELATIVE HUMIDITIES OF 25 TO 30 PERCENT ARE EXPECTED WITH DISPERSIONS TOPPING OUT IN THE UPPER 80S IN MANY PLACES. THE ERC WILL BE AROUND 35. FOR THURSDAY...MINIMUM RELATIVE HUMIDITIES OVER THE INTERIOR WILL DROP TO 25 TO 30 PERCENT. ERC VALUES WILL ONCE AGAIN AVERAGE NEAR 35. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ023>025-032-033-037-038-182300- /O.CON.KJAX.FW.W.0036.000000T0000Z-110518T2300Z/ BAKER-NASSAU-DUVAL-CLAY-ST JOHNS-PUTNAM-FLAGLER- 308 PM EDT WED MAY 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM THIS EVENING FOR LOW RH AND HIGH DISPERSION... MINIMUM RELATIVE HUMIDITIES OF 25 TO 30 PERCENT ARE EXPECTED FOR THE REST OF THE AFTERNOON AND EARLY EVENING...WITH DISPERSION IN THE UPPER 80S IN MANY PLACES. THE ERC WILL BE AROUND 35. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CARROLL
155 WWUS82 KJAX 182305 AAA RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 705 PM EDT WED MAY 18 2011 FLZ020>022-030-031-035-036-040-190930- /O.EXP.KJAX.FW.W.0036.000000T0000Z-110518T2300Z/ /O.CON.KJAX.FW.A.0034.110519T1500Z-110519T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-UNION-BRADFORD-GILCHRIST-ALACHUA- MARION- 705 PM EDT WED MAY 18 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING DUE TO LOW RH AND MARGINALLY HIGH ERC VALUES... ...RED FLAG WARNING HAS EXPIRED FOR TODAY... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. FOR THURSDAY...MINIMUM RELATIVE HUMIDITIES OVER THE INTERIOR WILL DROP TO 25 TO 30 PERCENT. ERC VALUES WILL ONCE AGAIN AVERAGE NEAR 35. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ023>025-032-033-037-038-190015- /O.EXP.KJAX.FW.W.0036.000000T0000Z-110518T2300Z/ BAKER-NASSAU-DUVAL-CLAY-ST JOHNS-PUTNAM-FLAGLER- 705 PM EDT WED MAY 18 2011 ...RED FLAG WARNING HAS EXPIRED FOR LOW RH AND HIGH DISPERSION... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 18, 3:10 AM EDT, 6 minutes earlier.
Area forecast discussion, May 18, 3:10 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 AM EDT WED MAY 18 2011
...NEAR RECORD LOW COOL MIN TEMPS EARLY THIS MORNING...
...CONTINUED DRY WITH A WARMING TREND THROUGH THE END OF THE WEEK...
.SHORT TERM...TODAY THROUGH FRIDAY...
SYNOPSIS...LARGE MID/UPPER LOW SPINNING OVER THE CAROLINAS WHILE A
DRY AND COOL WESTERLY STEERING FLOW EXISTS OVER THE FORECAST AREA
WITH CLEAR SKIES AND MIN TEMPS EXPECTED TO FALL INTO THE UPPER 40S
AND LOWER 50S OVER INLAND AREAS.
RECORD LOWS FOR MAY 18TH...
JAX 48/1984
GNV 49/1984
AMG 49/1984
SSI 54/1984
TODAY...ANOTHER COOLER THAN NORMAL DAY WITH WESTERLY STEERING FLOW
ON THE SOUTH SIDE OF UPPER LOW OVER THE CAROLINAS. MAX TEMPS ONCE
AGAIN AROUND 80 DEGREES. NOT AS BREEZY WITH WEST SURFACE WINDS
AROUND 10 MPH AND MAY BE WEAK ENOUGH TO ALLOW FOR A WEAK SEA BREEZE
TO PUSH INLAND TO THE I-95 CORRIDOR.
TONIGHT...LAST OF THE WELL BELOW NORMAL COOL NIGHTS WITH NEAR RECORD
LOWS ONCE AGAIN IN THE UPPER 40S/LOWER 50S OVER INLAND AREAS.
THURSDAY...WEAK BERMUDA HIGH RIDGE AXIS TO BUILD WEST OVER THE
FORECAST AREA AND THIS WILL SEND A STRONG ATLC SBRZ INLAND BUT NO
DEEP MOISTURE TO WORK WITH SO STILL NO POPS IN THE FORECAST. WILL
SEE A DRAMATIC WARM-UP WITH MAX TEMPS BACK CLOSE TO NORMAL VALUES IN
THE MID/UPPER 80S.
THURSDAY NIGHT...ATLC SBRZ FRONT WILL SEND A DRAMATIC RISE IN
DEWPOINT VALUES ACROSS THE FORECAST AREA AND MIN TEMPS WILL BE ABOUT
10 DEGREES WARMER IN THE UPPER 50S OVER INLAND AREA AND 60S ALONG
THE COAST. THIS COMBINED WITH GOOD RADIATIONAL COOLING CONDS UNDER
MOSTLY CLEAR SKIES WILL SET THE STAGE FOR SOME PATCHY FOG BY EARLY
FRIDAY MORNING.
FRIDAY...WEAK SURFACE HIGH PRESSURE RIDGE WILL LINGER ACROSS THE
FORECAST AREA AND STILL EXPECT LIGHT WINDS WITH AN ATLC COAST SBRZ
FRONT PUSHING WELL INLAND WITH SILENT 10% CHANCES OF A SHOWER ALONG
THE FRONT AS IT MOVES INLAND ACRS INLD NERN FL. MAX TEMPS WILL
CONTINUE TO SURGE UPWARDS INTO THE LOWER 90S OVER INLAND AREAS AND
MID/UPPER 80S ALONG THE COAST.
.LONG TERM...SATURDAY THROUGH TUESDAY...
HIGH PRESSURE RIDGE AT THE SURFACE AND MID LEVEL RIDGING OVER THE
REGION WILL SET THE STAGE FOR HOT AFTERNOON TEMPERATURES IN THE
LOWER/MID 90S WITH SBRZ FRONTS MOVING IN FROM BOTH COASTS LATE EACH
DAY. RAIN CHANCES WILL EXIST EACH DAY INTO THE 10-15% RANGE AND WITH
COLLABORATION WITH NEIGHBORS WILL KEEP THEM IN THE SILENT CATEGORY
FOR NOW BUT A FEW ISOLD TSTMS WILL BE POSSIBLE LATE EACH DAY WITH
BETTER CHANCES BY THE TUE/WED TIMEFRAME.
&&
.AVIATION...
SLIGHT CHANCE OF A BRIEF PERIOD OF MVFR VISIBILITY AT GNV AND VQQ
EARLY THIS MORNING. OTHERWISE...VFR WILL PREVAIL THROUGH THIS TAF
PERIOD.
&&
.MARINE...
HIGH PRESSURE WILL QUICKLY BUILD IN WITH A TRANSITION TO BENIGN
CONDITIONS TODAY. WINDS WILL INCREASE A BIT (10 TO 15 KNOTS)
OUT OF THE EAST SOUTHEAST THURSDAY AFTERNOON AND EVENING.
WIND AND SEAS WILL REMAIN RELATIVELY FAVORABLE THROUGH THE WEEKEND
WITH THE STRONGEST WINDS (10 TO 15 KTS) EXPECTED EACH AFTERNOON
AND EVENING.
&&
.FIRE WEATHER...
FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING DUE TO
A COMBINATION OF VERY LOW RH AND VERY HIGH DISPERSIONS. RELATIVE
HUMIDITIES WILL BOTTOM OUT IN THE MID TO UPPER 20S. DISPERSIONS
ARE EXPECTED TO TOP OUT IN THE UPPER 80S...POSSIBLY INTO THE 90S.
ERC VALUES WILL ALSO NEAR 35. WIND WILL BE MUCH LIGHTER
TODAY...AT OR BELOW 10 MPH. LACK OF WIND COMPONENT WILL KEEP US
FROM HOISTING ANY HEADLINES ACROSS GEORGIA BUT VERY HIGH
DISPERSIONS AND LOW HUMIDITIES WILL EXIST THERE AS WELL.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 79 48 86 57 / 0 0 0 0
SSI 77 59 82 66 / 0 0 0 0
JAX 80 51 85 62 / 0 0 0 0
SGJ 79 58 83 65 / 0 0 0 0
GNV 81 48 88 60 / 0 0 0 0
OCF 82 49 89 60 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-
SUWANNEE-UNION.
GA...NONE.
AM...NONE.
&&
HESS/SHULERHazardous weather outlook, May 18, 3:00 AM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 AM EDT WED MAY 18 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-191000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 300 AM EDT WED MAY 18 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... AN ELEVATED FIRE DANGER WILL CONTINUE TODAY DUE TO LOW RELATIVE HUMIDITY AND HIGH DISPERSION VALUES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AN ELEVATED FIRE DANGER WILL CONTINUE ON THURSDAY DUE TO LOW RELATIVE HUMIDITY VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JCH
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 3:08 PM EDT | Fire Weather Watch | JAX | Bradford, Gilchrist, Suwannee, Union | 12 hr |
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.